zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The effects of pulse vaccination on SEIR model with two time delays. (English) Zbl 1143.92024
Summary: Impulsive vaccination has been applied to control the spread and transmission of an infectious disease. An SEIR epidemic model with two time delays and pulse vaccination is formulated. The exact infection-free periodic solution of the impulsive epidemic system is obtained. Moreover, we show that, if the vaccination rate is larger than $\theta ^{*}$, the infectious population disappears so the disease dies out, while if the vaccination rate is less than $\theta _{*}$, the infectious population persists. Our results indicate that a large vaccination rate or a short period of pulsing or a long latent period of the disease is a sufficient condition for the eradication of the disease.

MSC:
92C60Medical epidemiology
34K60Qualitative investigation and simulation of models
34K45Functional-differential equations with impulses
92D30Epidemiology
34K13Periodic solutions of functional differential equations
WorldCat.org
Full Text: DOI
References:
[1] D’onofrio, A.: Mixed pulse vaccination strategy in epidemic model with realistic distributed infectious and latent times. Appl. math. Comput. 151, 181-187 (2004)
[2] Shulgin, B.; Stone, L.; Agur, Z.: Pulse vaccination strategy in the SIR epidemic model. Bull. math. Biol. 60, 1123-1148 (1998) · Zbl 0941.92026
[3] Stone, L.; Shulgin, B.; Agur, Z.: Theoretical examination of the pulse vaccination policy in the SIR epidemic model. Math. comput. Modell. 31, 207-215 (2000) · Zbl 1043.92527
[4] Gumel, A. B.; Moghadas, S. M.: A qualitative study of a vaccination model with nonlinear incidence. Appl. math. Comput. 143, 409-419 (2003) · Zbl 1018.92029
[5] Hui, J.; Chen, L.: Impulsive vaccination of SIR epidemic models with nonlinear incidence rates. Discrete continuous dyn. Syst. ser. B 4, 595-605 (2004) · Zbl 1100.92040
[6] Nokes, D. J.; Swinton, J.: The control of a childhood viral infections by pulse vaccination. IMA J. Math. appl. Med. biol. 12, 29-53 (1995) · Zbl 0832.92024
[7] Sabin, A. B.: Measles: killer of millions in developing countries: strategies of elimination and continuing control. Eur. J. Epid. 7, 1-22 (1991)
[8] De Quadros, C. A.; Andrus, J. K.; Olivé, J. M.: Eradication of poliomyelitis: progress. Am. pediatr. Inf. dis. J. 10, 222-229 (1991)
[9] Bainov, D. D.; Simeonov, P. S.: Impulsive differential equations: asymptotic properties of the solutions. (1995) · Zbl 0828.34002
[10] Bainov, D. D.; Simeonov, P. S.: Impulsive differential equations: periodic solutions and applications. (1993) · Zbl 0815.34001
[11] Bainov, D. D.; Simeonov, P. S.: Systems with impulse effect: stability, theory, and applications. (1989) · Zbl 0676.34035
[12] Yang, T.: Impulsive control. IEEE trans. Automat. control 44, No. 5, 1081-1083 (1999) · Zbl 0954.49022
[13] Li, X. Z.; Gupur, G.; Zhu, G. T.: Threshold and stability results for an age-structured SEIR epidemic model. Comput. math. Appl. 42, 883-907 (2001) · Zbl 0985.35097
[14] Wang, W.: Global behavior of an SEIRS epidemic model with time delays. Appl. math. Lett. 15, 423-428 (2002) · Zbl 1015.92033
[15] D’onofrio, A.: Stability properties of pulse vaccination strategy in SEIR epidemic model. Math. biosci. 179, 57-72 (2002) · Zbl 0991.92025
[16] Lakshmikantham, V.; Bainov, D. D.; Simeonov, P. S.: Theory of impulsive differential equations. (1989) · Zbl 0719.34002
[17] Cull, P.: Global stability for population models. Bull. math. Bio. 43, 47-58 (1981) · Zbl 0451.92011
[18] Kuang, Y.: Delay differential equation with application in population dynamics. (1993) · Zbl 0777.34002
[19] Xiao, Y.; Chen, L.: Modelling and analysis of a predator -- prey model with disease in the prey. Math. bios. 171, 59-82 (2001) · Zbl 0978.92031
[20] Zhang, C.; Liu, M.; Zheng, B.: Hopf bifurcation in numerical approximation of a class delay differential equations. Appl. math. Comput. 146, 335-349 (2003) · Zbl 1037.34068
[21] Busenberg, S.; Cooke, K. L.: Vertically transmitted diseases. Biomathematics 23 (1993) · Zbl 0837.92021
[22] Hethcote, H. W.; Stech, H. W.; Den Driessche, P. Van: Nonlinear oscillations in epidemic models. SIAM J. Appl. math. 40, 1-9 (1981) · Zbl 0469.92012
[23] Schwartz, I. B.: Small amplitude, long period outbreaks in seasonally driven epidemics. J. math. Biol. 30, 473-491 (1992) · Zbl 0745.92026
[24] Schwartz, I. B.; Smith, H. L.: Infinite subharmonic bifurcation in an SEIR epidemic model. J. math. Biol. 18, 233-253 (1983) · Zbl 0523.92020